How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18656
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

It looks like I have had a poor reaction to massage oil that

Resolved Question:

hello it looks like I have had a poor reaction to massage oil that my girl friend and I have used. I now have a rash on my feet, ankles, knees along with the tip of my genitals. I was wondering about the seriousness of the issue and what remedy I could possibly implement. I am on a flight Saturday night and was wondering if the altitude e.t.c could be an issue.
Thanks
Submitted: 11 months ago.
Category: Medical
Expert:  Dr. D. Love replied 11 months ago.

Hello from JustAnswer.

Could you attach a picture of the rash?

Customer: replied 11 months ago.
Attached are pictures of both feet and knees.
Expert:  Dr. D. Love replied 11 months ago.

Thank you for the pictures.

Yes, this looks like you are reacting to the massage oil, which is a type of allergy. However, it does not look bad at this point, so the skin reaction is not serious.

The plane flight would not cause an allergy or sensitivity, but it is possible that a long plane flight can cause the skin to be more dehydrated than usual, so that any reaction is more symptomatic.

To help this resolve more quickly, it would be reasonable to take an oral antihistamine, and there are many of these available over the counter. It also can help to apply an over the counter hydrocortisone cream, although it is less practical to use topical treatment with a more diffuse reaction.

If I can provide any additional information, please let me know.

Customer: replied 11 months ago.
Thank you for your quick response.Can you please let me know if there are any oral antihistamine and cream's that you would suggest that I would be able to pick up from the pharmacy?
Expert:  Dr. D. Love replied 11 months ago.

Any antihistamine would be fine, but the antihistamine that is usually most easily found is Benadryl/diphenhydramine. The cream is the hydrocortisone cream that I noted above.

Customer: replied 11 months ago.
Thank you and sorry one last thing I forgot.Is it safe to apply this cream to my genitals?You have been very helpful.
Expert:  Dr. D. Love replied 11 months ago.

Yes, for short periods of time, such as a week or so. We try to avoid long-term application of any steroid cream to the genitals.

Dr. D. Love and other Medical Specialists are ready to help you
Customer: replied 11 months ago.
Thank you very much for your help.